Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 26, NWS Charleston, SC

March 24, 2011

NWS Charleston, SC issued this small craft advisory at Mar 24, 2011, 11:53 PM EDT. It took effect at Mar 25, 2011, 12:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2011, 11:53 PM EDT (03:53 UTC)
In effect from
Mar 25, 2011, 12:00 AM EDT
Expired
Mar 25, 2011, 11:00 AM EDT
In force
11 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WHUS72 KCHS 250353
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1153 PM EDT THU MAR 24 2011

AMZ350-251200-
/O.NEW.KCHS.SC.Y.0026.110325T0400Z-110325T1500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1153 PM EDT THU MAR 24 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
288 
WHUS72 KCHS 250741
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
341 AM EDT FRI MAR 25 2011

AMZ350-251500-
/O.CON.KCHS.SC.Y.0026.000000T0000Z-110325T1500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
341 AM EDT FRI MAR 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
253 
WHUS72 KCHS 251431
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1031 AM EDT FRI MAR 25 2011

AMZ350-251545-
/O.EXP.KCHS.SC.Y.0026.000000T0000Z-110325T1500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1031 AM EDT FRI MAR 25 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 9:31 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 24, 9:31 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
931 PM EDT THU MAR 24 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH TONIGHT AND WILL STALL SOUTH OF THE
REGION FRIDAY. A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST
ALONG THE FRONT SATURDAY NIGHT THROUGH TUESDAY BEFORE DRIER HIGH
PRESSURE BUILDS IN FROM THE NORTH THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ADJUSTED TEMPERATURES UP AND DEWPOINTS DOWN THROUGH THE
EVENING...THEN PARAMETERS SHOULD MERGE TOWARD THE PREVIOUS
FORECAST AS A DRY COLD FRONT TRAVERSES THE REGION FROM N TO S
OVERNIGHT.

ALTHOUGH CONDITIONS DO NOT APPEAR PERFECT FOR RADIATIONAL
COOLING...COLD ADVECTION WILL CAUSE LATE NIGHT TEMPS TO DROP INTO
THE LOWER/MID 40S INLAND WITH MID/UPPER 40S ELSEWHERE...EXCEPT IN
THE 50S AT THE IMMEDIATE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
DRY HIGH PRESSURE WILL BUILD DOWN THE EASTERN SEABOARD ON FRIDAY BUT
WITH ATLANTIC HIGH PRESSURE REBUILDING TO OUR EAST...THE FLOW WILL
SWITCH FROM NORTH TO SOUTHEASTERLY DURING THE AFTERNOON. COLD
ADVECTION WILL KNOCK TEMPS DOWN BUT WE DO EXPECT FAIRLY LIMITED
CLOUD COVER. WITH A WESTERLY H85 FLOW DEVELOPING DURING THE
AFTERNOON TEMPS WILL PUSH INTO THE LOWER TO MIDDLE 70S FAR SW WITH
UPPER 60S ACROSS NORTHERN AREAS.

THE STALLED FRONTAL BOUNDARY WILL LIFT NORTH FRIDAY NIGHT WITH
SUBSTANTIAL TEMPERATURE RECOVERY ON SATURDAY DESPITE CONSIDERABLE
MID-LEVEL CLOUDINESS WITH AN APPROACHING SHORTWAVE. THE UPPER ENERGY
MOVING IN LATE IN THE DAY COULD ALLOW A FEW SHOWERS OR TSTMS TO
DEVELOP ACROSS FAR WESTERN ZONES. THUS WE MAINTAINED A SLIGHT CHANCE
POP IN THOSE AREAS. RAIN CHANCES LOOK BETTER THROUGH SATURDAY
EVENING AS A SERIES OF SHORTWAVES DRIFT THROUGH WHILE LOW-LEVELS
CONTINUE TO MOISTEN.

MAINTAINED SOLID CHANCE OF SHOWERS AND TSTMS ON SUNDAY AS A FRONT
DROPS INTO THE AREA WITH SOME WEAK WAVES OF LOW PRESSURE MOVING
ALONG IT. MODELS INDICATE SOME OF THE STORMS COULD BE STRONG/SEVERE
ACROSS SOUTHEAST GA AND EXTREME SOUTHERN SC IF THINGS CAN GET
ORGANIZED. LIFTED INDICES ARE COMING IN BELOW -4C WITH CAPE VALUES
OF 1000-1500 J/KG AND TOTAL TOTALS GREATER THAN 50. IT REALLY
DEPENDS ON WHETHER WE SEE MUCH SUNSHINE ON SUNDAY. AT THIS POINT IT
LOOKS LIKE QUITE A BIT OF MID AND HIGH CLOUDS WILL PERSIST THROUGH
SUNDAY...WHICH WOULD LIMIT SURFACE-BASED DESTABILIZATION.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE ACTIVE SOUTHERN STREAM PATTERN WILL CONTINUE THROUGH AT LEAST
TUESDAY AS SEVERAL AREAS OF LOW PRESSURE ARE FORECAST TO MOVE
THROUGH THE SOUTHEAST. SKIES WILL REMAIN MOSTLY CLOUDY THROUGH
EARLY NEXT WEEK...AND POSSIBLY BEYOND. SOME MODELS INDICATE THAT
THE LONGWAVE TROUGH OVER THE WESTERN STATES COULD PUSH EAST INTO
THE CENTRAL STATES...ALLOWING FOR GULF OF MEXICO CYCLOGENESIS AND
PASSAGE THROUGH THE SOUTHEAST...RESULTING IN PLENTY OF CLOUD/RAIN
COMPLICATIONS. UNTIL THERE IS BETTER MODEL AGREEMENT...WILL REMAIN
CONSERVATIVE AND BRING POPS TO AN END BY TUE NIGHT. TEMPS WILL RUN
COOL/BELOW-NORMAL AS HIGH PRESSURE OVER THE NORTHEAST DURING THE
EARLY PORTION OF THE WEEK WILL KEEP AN ONSHORE FLOW OVER THE AREA.
THERE MAY BE SOME RELIEF BY MIDWEEK...GIVEN THE SCENARIO OF
IMPROVING CONDITIONS...BUT THIS IS VERY MUCH SUBJECT TO CHANGE.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS THROUGH FRIDAY. WEST NORTHWEST WINDS AROUND 10 KNOTS
WILL BECOME NORTH NORTHEAST BY 12Z FRIDAY. WINDS WILL THEN BECOME
EASTERLY WITH AN AFTERNOON SEABREEZE AROUND 19Z FRIDAY. WINDS WILL
REMAIN AT OR BELOW 10 KNOTS FRIDAY AFTERNOON AND EVENING.

EXTENDED AVIATION OUTLOOK...
MVFR OR LOWER CONDITIONS POSSIBLE SAT NIGHT THROUGH TUE...MAINLY
DURING THE OVERNIGHT THROUGH MID-MORNING HOURS.

&&

.MARINE...
TONIGHT...A COLD FRONT WILL PUSH THROUGH OVERNIGHT SWITCHING WINDS
FROM THE W/NW TO THE N/NE. A DECENT SURGE OF 15-20 KT WINDS AND
SEAS AS HIGH AS 3-5 FT COULD PUSH INTO THE REGION ESPECIALLY INTO
NORTHERN WATERS AND WATERS BEYOND 20 NM...BUT ODDS FAVOR WINDS/SEAS
REMAINING BELOW ADVISORY LEVELS.

A WEAK PRESSURE GRADIENT WILL EXIST OVER THE WATERS FRIDAY AND
FRIDAY NIGHT. A SOUTHWEST GRADIENT WILL DEVELOP SATURDAY INTO SUNDAY
AS A SHORTWAVE DROPS TOWARD THE WATERS. HOWEVER WE EXPECT CONDITIONS
TO REMAIN BELOW ADVISORY THRESHOLDS THROUGH SUNDAY.

A FRONT LOOKS TO PUSH THROUGH THE WATERS SUN NIGHT INTO MON...
RESULTING IN A STRONG WIND SHIFT FROM SW-W WINDS TO E-NE WINDS. SEAS
WILL GRADUALLY BE ON THE INCREASE BUT STILL REMAIN BELOW 6 FEET SO
NO FLAGS ARE FORECAST.

&&

.FIRE WEATHER...
RED FLAG WARNING EXPIRED AT 9 AM. WINDS WILL CONTINUE TO DIMINISH
AND WILL GRADUALLY VEER FROM W/NW TO N OVERNIGHT. GRADUAL RELATIVE
HUMIDITY RECOVERY WILL CONTINUE THROUGH THIS EVENING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Mar 24, 9:01 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
901 PM EDT THU MAR 24 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-251100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
901 PM EDT THU MAR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 24, 10:42 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1042 PM EDT THU MAR 24 2011

SCZ044-050-250600-
DORCHESTER-CHARLESTON-
1042 PM EDT THU MAR 24 2011

...AREAS OF SMOKE TO CONTINUE OVERNIGHT...

SMOKE BEING GENERATED BY A LARGE WILDFIRE BURNING NEAR THE TOWN OF
DORCHESTER IN DORCHESTER COUNTY WILL CONTINUE TO PRODUCE AREAS OF
SMOKE ACROSS PARTS OF DORCHESTER AND CHARLESTON COUNTIES
OVERNIGHT. AREAS OF REDUCED VISIBILITIES...POSSIBLY AS LOW A 1 MILE...
COULD OCCUR AT TIMES...PARTICULARLY IN COMMUNITIES SUCH AS
SUMMERVILLE...JEDBURG AND GIVHANS. THE SMELL OF SMOKE WILL EXTEND
AS FAR EAST AS WEST ASHLEY...NORTH CHARLESTON AND POSSIBLY
DOWNTOWN CHARLESTON.

IN ADDITION...THE WINDY WILDFIRE BURNING NEAR MCCLELLANVILLE WILL
PRODUCE DENSE SMOKE ALONG PORTIONS OF HIGHWAY 17 OVERNIGHT...
MAINLY FROM AWENDAW NORTH TO THE SOUTH SANTEE RIVER. VISIBILITIES
MAY DROP TO LESS THAN 1/4 MILE AT TIMES IN THIS REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEED THE ADVICE OF LOCAL EMERGENCY OFFICIALS IF AN EVACUATION IS
ORDERED FOR YOUR AREA. OBEY DETOUR SIGNS AND TRAFFIC MANAGEMENT
OFFICIALS.

MOTORISTS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING VISIBILITIES.
USE LOW BEAM HEADLIGHTS IF DENSE SMOKE IS ENCOUNTERED.

&&

GAZ137>141-250600-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-
1042 PM EDT THU MAR 24 2011

...DENSE SMOKE POSSIBLE OVERNIGHT...

DENSE SMOKE BEING GENERATED BY A VERY LARGE WILDFIRE BURNING NEAR
LUDOWICI WILL CONTINUE TO IMPACT PARTS OF LONG...LIBERTY AND
MCINTOSH COUNTIES OVERNIGHT. VISIBILITIES AS LOW AS 1/4 MILE COULD
OCCUR...ESPECIALLY NEAR LUDOWICI AND PORTIONS OF HIGHWAYS 301 AND
84. OTHER AREAS WHICH MAY BE AFFECTED INCLUDE RETREAT...HALFMOON
LANDING AND WARSAW. THE SMOKE WILL GRADUALLY SHIFT SOUTH
OVERNIGHT AS A COLD MOVES THROUGH THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEED THE ADVICE OF LOCAL EMERGENCY OFFICIALS IF AN EVACUATION IS
ORDERED FOR YOUR AREA. WATCH FOR ROAD CLOSURES ESPECIALLY NEAR
LUDOWICI.

MOTORISTS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING VISIBILITIES.
USE LOW BEAM HEADLIGHTS IF DENSE SMOKE IS ENCOUNTERED.

&&
Local storm report, Mar 24, 10:45 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 PM EDT THU MAR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     WILDFIRE         5 NNE MCCLELLANVILLE    33.15N  79.43W
03/24/2011  E2600 ACRE       CHARLESTON         SC   BROADCAST MEDIA

            SMOKE BEING GENERATED BY THE WINDY WILDFIRE HAS FORCED
            A CLOSER OF HIGHWAY 17 FROM HIGHWAY 45 NORTH THE
            GEORGETOWN COUNTY LINE. LAW ENFORCEMENT WILL ENFORCE THE
            CLOSER FROM MIDNIGHT UNTIL 7 AM FRIDAY.

&&

CORRECTED REMARKS

EVENT NUMBER CHS1100152
Local storm report, Mar 24, 11:13 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1113 PM EDT THU MAR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     WILDFIRE         3 SW DORCHESTER         33.11N  80.43W
03/24/2011  E1000 ACRE       DORCHESTER         SC   FOREST SERVICE

            WILDFIRE UPDATE...WILDFIRE BURNING NEAR DORCHESTER IS
            70 PERCENT CONTAINED. 30 HOMES WERE SAVED AND NONE LOST.
            SMOKE WARNING SIGNS IN PLACE TO WARN LOCAL TRAFFIC.
            INFORMATION PROVIDED BY SOUTH CAROLINA FORESTRY
            COMMISSION.

&&

EVENT NUMBER CHS1100153
Local storm report, Mar 24, 11:16 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1116 PM EDT THU MAR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     WILDFIRE         5 NNE MCCLELLANVILLE    33.15N  79.43W
03/24/2011  E2600 ACRE       CHARLESTON         SC   FOREST SERVICE

            WILDFIRE UPDATE...THE WINDY FIRE IS NOW 95 PERCENT
            CONTAINED. HIGHWAY 17 CLOSED FROM HIGHWAY 45 TO
            GEORGETOWN COUNTY LINE. ACREAGE BURNED STILL AROUND 2600
            ACRES. INFORMATION PROVIDED BY SOUTH CAROLINA FORESTRY
            COMMISSION.

&&

EVENT NUMBER CHS1100154
Local storm report, Mar 24, 11:29 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1129 PM EDT THU MAR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     WILDFIRE         BLUFFTON                32.24N  80.86W
03/24/2011  U0 ACRE          BEAUFORT           SC   BROADCAST MEDIA

            WILDFIRE OCCURRED IN HERTIAGE LAKES IN BLUFFTON.
            SEVERAL AGENCIES RESPONDED INCLUDING BLUFFTON FIRE
            DEPT...SOUTH CAROLINA FORESTRY COMMISSION AND U.S. FISH
            AND WILDLIFE.

&&

EVENT NUMBER CHS1100155
Local storm report, Mar 24, 11:33 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1133 PM EDT THU MAR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     WILDFIRE         3 SSW JOHNS ISLAND      32.68N  80.09W
03/24/2011  M10 ACRE         CHARLESTON         SC   BROADCAST MEDIA

            WILDFIRE OCCURRED NEAR BOHICKET ROAD AND SAND HILL ROAD
            ON JOHNS ISLAND. FIRE BURNED 10 ACRES. ONE STRUCTURE
            SUSTAINED MINOR DAMAGE.

0400 PM     WILDFIRE         BLUFFTON                32.24N  80.86W
03/24/2011  U0 ACRE          BEAUFORT           SC   BROADCAST MEDIA

            WILDFIRE OCCURRED IN HERTIAGE LAKES IN BLUFFTON.
            SEVERAL AGENCIES RESPONDED INCLUDING BLUFFTON FIRE
            DEPT...SOUTH CAROLINA FORESTRY COMMISSION AND U.S. FISH
            AND WILDLIFE.

0409 PM     WILDFIRE         5 NNE MCCLELLANVILLE    33.15N  79.43W
03/24/2011  E2600 ACRE       CHARLESTON         SC   FOREST SERVICE

            WILDFIRE UPDATE...INFORMATION PROVIDED BY THE SOUTH
            CAROLINA FORESTRY COMMISSION...THE WILDFIRE BURNING IN
            NORTHEAST CHARLESTON COUNTY CONTINUES TO BURN. FIRE IS
            85 PERCENT CONTAINED AS OF MID-AFTERNOON. 3 KNOWN
            STRUCTURES HAVE BEEN DESTROYED...BUT NUMBER MAY
            INCREASE. FIRE HAS REACHED PORTIONS OF HAMPTON
            PLANTATION BUT ALL STUCTURES ARE SAFE. BURNED ACREAGE
            HAS INCREASED TO 2600.

0411 PM     WILDFIRE         6 WSW DORCHESTER        33.11N  80.49W
03/24/2011  E60 ACRE         DORCHESTER         SC   FOREST SERVICE

            INFORMATION PROVIDED BY THE SOUTH CAROLIAN FORESTRY
            COMMISION....WILDFIRE IN PROGRESS NEAR TEXAS IN
            DORCHESER COUNTY. APPROXIMATELY 60 ACRES BURNED SO FAR
            AS OF EARLY AFTERNOON.

0514 PM     WILDFIRE         4 NW LUDOWICI           31.75N  81.78W
03/24/2011  E0 ACRE          LONG               GA   911 CALL CENTER

            911 CENTER REPORTS LARGE WILDFIRE IN PROGRESS NEAR
            LUDOWICI. DETAILS ARE UNKNOWN AT THIS TIME. SPOTTER AND
            LOCAL MEDIA REPORTING VERY THICK SMOKE IN THE REGION.

0624 PM     WILDFIRE         3 SW DORCHESTER         33.10N  80.43W
03/24/2011  E1100 ACRE       DORCHESTER         SC   COUNTY OFFICIAL

            WILDFIRE UPDATE...LARGE WILDFIRE CONTINUES TO BURN
            BETWEEN TEXAS AND RIDGEVILLE. FIRE ESTIMATED TO EXPAND
            OVER 1100 ACRES. EVACUATIONS ARE IN PROGRESS INVOLVING
            APPROXIMATELY 60-70 HOMES. FIRE IS 0 PERCENT CONTAINED.

0630 PM     WILDFIRE         4 NW LUDOWICI           31.75N  81.79W
03/24/2011  U0 ACRE          LONG               GA   BROADCAST MEDIA

            WILDFIRE UPDATE...LARGE WILDFIRE CONTINUES TO BURN
            ALONG HIGHWAY 84 AND ELIN CHURCH ROAD. A PORTION OF
            HIGHWAY 84 AROUND LUDOWICI IS SHUT DOWN. 13 HOMES ARE IN
            DANGER. INFORMATION IS PRELIMINIARY.

0801 PM     WILDFIRE         4 NNW LUDOWICI          31.76N  81.77W
03/24/2011  U0 ACRE          LONG               GA   BROADCAST MEDIA

            WILDFIRE UPDATE...A LARGE WILDFIRE CONTINUES TO BURN
            NEAR LUDOWICI. HIGHWAY 84 IS CLOSED FROM NEAR JESUP TO
            ELIM CHURCH ROAD. A NURSING HOME IS BEING EVACUATED. 13
            STRUCTURES ARE IN DANGER. INFORMATION IS PRELIMINARY.
            FIRE HAS SPREAD 7 MILES.

0846 PM     WILDFIRE         4 NNW LUDOWICI          31.76N  81.77W
03/24/2011  E1000 ACRE       LONG               GA   EMERGENCY MNGR

            WILDFIRE UPDATE...A LARGE WILDFIRE CONTINUES TO BURN
            NEAR LUDOWICI. HIGHWAY 84 IS CLOSED FROM NEAR JESUP TO
            ELIM CHURCH ROAD. LONG STATE PRISON AND A NURSING HOME
            ARE BEING EVACUATED. OTHER EVACUATIONS ARE RECOMMENDED.
            13 STRUCTURES ARE IN DANGER. FIRE HAS SPREAD 7 MILES
            OVER THE PAST FEW HOURS AND HAS BURNED ROUGHLY 1000
            ACRES. INFORMATION PROVIDED BY LOCAL MEDIA AND LONG
            COUNTY EMERGENCY MANAGEMENT AND IS VERY PRELIMINARY.

0951 PM     WILDFIRE         4 NNW LUDOWICI          31.76N  81.77W
03/24/2011  E1000 ACRE       LONG               GA   EMERGENCY MNGR

            WILDFIRE UPDATE...A LARGE WILDFIRE CONTINUES TO BURN
            NEAR LUDOWICI. HIGHWAY 84 REMAINS CLOSED FROM NEAR JESUP
            TO ELIM CHURCH ROAD. LONG STATE PRISON AND A NURSING
            HOME ARE BEING EVACUATED. OTHER EVACUATIONS ARE
            RECOMMENDED. A NUMBER OF STRUCTURES ARE IN DANGER. THE
            FIRE HAS SPREAD AT LEAST 8 MILES AND BURNED ROUGHLY 1000
            ACRES. LONG COUNTY SCHOOLS ARE CLOSED FOR FRIDAY. WATER
            IS BEING TRUCKED IN FROM 8 COUNTIES TO FIGHT FIRE. FIRE
            IS EXHIBITING CROWNING CHARACTERISTICS AND IS SPREADING
            QUICKLY

1025 PM     WILDFIRE         5 NNE MCCLELLANVILLE    33.15N  79.43W
03/24/2011  E2600 ACRE       CHARLESTON         SC   BROADCAST MEDIA

            SMOKE BEING GENERATED BY THE WINDY WILDFIRE HAS FORCED
            A CLOSER OF HIGHWAY 17 FROM HIGHWAY 45 NORTH THE
            GEORGETOWN COUNTY LINE. LAW ENFORCEMENT WILL ENFORCE THE
            CLOSER FROM MIDNIGHT UNTIL 7 AM FRIDAY.

1112 PM     WILDFIRE         3 SW DORCHESTER         33.11N  80.43W
03/24/2011  E1000 ACRE       DORCHESTER         SC   FOREST SERVICE

            WILDFIRE UPDATE...WILDFIRE BURNING NEAR DORCHESTER IS
            70 PERCENT CONTAINED. 30 HOMES WERE SAVED AND NONE LOST.
            SMOKE WARNING SIGNS IN PLACE TO WARN LOCAL TRAFFIC.
            INFORMATION PROVIDED BY SOUTH CAROLINA FORESTRY
            COMMISSION.

1115 PM     WILDFIRE         5 NNE MCCLELLANVILLE    33.15N  79.43W
03/24/2011  E2600 ACRE       CHARLESTON         SC   FOREST SERVICE

            WILDFIRE UPDATE...THE WINDY FIRE IS NOW 95 PERCENT
            CONTAINED. HIGHWAY 17 CLOSED FROM HIGHWAY 45 TO
            GEORGETOWN COUNTY LINE. ACREAGE BURNED STILL AROUND 2600
            ACRES. INFORMATION PROVIDED BY SOUTH CAROLINA FORESTRY
            COMMISSION.

&&

EVENT NUMBER CHS1100146 CHS1100155 CHS1100143 CHS1100144 CHS1100145
CHS1100147 CHS1100148 CHS1100149 CHS1100150 CHS1100151 CHS1100152
CHS1100153 CHS1100154

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.